Discussions By Condition: I cannot get a diagnosis.

Help! I can't go on like this.

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Anonymous
  • June 30, 2007
  • 01:09 PM

Advice/help please. And many apologies for the length of this.

Just over a year ago I discovered I had a yeast intolerance (plus intolerance to coriander, cumin & dill!). I found this out after suffering for years from various symptoms and then sending off to a food testing lab in UK. I had visited doctors several times in previous years (e.g. had blood tests) but the only "help" they could offer was to refer me to a psychiatrist (which I declined). They were utterly useless.
No doubt my worsening symptoms (e.g. chronic fatigue, muscle aches, insomnia, skin eruptions, constant flu-like symptoms, diarrhoea, depression etc etc) were initially triggered by stress, as they coincided with the birth of my first child eight years ago and a change of career. But I am convinced I have harboured the symptoms to a lesser extent for much longer.
I am also convinced that my yeast intolerance was caused by the continued usage of oxytetracyclene since my late teens. Three separate doctors continued to presecribe these (anti-acne) tablets for probably 10 years without ever suggesting they might have harmful side-effects. (I suppose that's another story, yet you would have thought that any GP worth his/her salt might have considered this and possible food intolerance as the potential cause of my symptoms over all those years.)
Anyway, a year or so ago, when I found out about the yeast, I stopped everything (bread, beer, wine, soy etc etc). There were immediate effects. For about three days I felt absolutely fantastic - I suddenly had energy and felt great and happy - better than I've felt since I was 10 years old. Then I went through about 2 weeks of what I can only describe as "cold turkey". I felt like I was coming off heroin - I was doubled-up with stomach pain, and was "evacuating" some extremely offensive ..... But I gradually improved - and started to feel human again for the first time in years.
I've remained very good regarding diet ever since (although it's very tough to avoid all the time - e.g. in restaurants etc). I also lost about 21 lbs in the first 3-4 months, which I was both shocked and pleased about but have now levelled off at about 14 lbs lighter than I was.
But here's the thing: for the past few months I feel like I'm returning to my former symptoms, and I really don't know why. Again, I have been getting a bit stressed lately, particularly at work. But I don't know why I feel so bad (for probably 50% of the time) when I have behaved so well with the non-yeast diet. I do smoke, it's true, and I do drink a fair amount of Gin & Tonic (since the wine was taken away from me!). But I don't know what else to do. I thought I was "cured" and I can't bear to go through it again without any answers or help. I am getting very depressed again because of this, and I feel like crying every time I wake up in the morning, knowing it's going to be another bad day. I hate myself for being irritable and short tempered with my wife and children, but I feel so alone and so helpless. I am 40 years old, but young at heart - or at least I want to be.

Any help is welcome - or can anyone recommend a specialist/expert in the UK who I could speak to?

Many thanks for reading this.

Reply Flag this Discussion

4 Replies:

  • Tonic water has a TON of sugar in yet. As much as a coke. Your anti-yeast diet restricts sugar doesn't it? Buy diet tonic water.
    rad-skw 1,605 Replies Flag this Response
  • It would appear that ithe medicine triggered the monilial overgrowth that you continue to have problems with. It seems that you are spiraling down emotionally. Try to change your habits a bit. Try to meditate or use creative visualizations. Visualize yourself getting out of bed in the morning happy, right when you are going to sleep at night. Focus ******n it and see yourself going through your day as you would like to. You may be getting yeast somewhere in your diet, too, that you are unaware of. Make a diary of everything you eat for a week. Look for clues in it somewhere to elliminate what your tigger may be. You may want to try a macrobiotic diet before you fall prey to your demons. And...you are young, so let's work this out for you. There are also some wonderful homeopaths in UK, not sure I can name one right now. It seems that you have stopped the RX, but here are the side effects: http://dailymed.nlm.nih.gov/dailymed/drugInfo.cfm?id=2133ADVERSE REACTIONSGastrointestinal: anorexia, nausea, vomiting, diarrhea, glossitis, dysphagia, enterocolitis, and inflammatory lesions (with monilial overgrowth) in the anogenital region. These reactions have been caused by both the oral and parenteral administration of tetracyclines.Skin: Maculopapular and erythematous rashes. Exfoliative dermatitis has been reported but is uncommon. Photosensitivity is discussed above. (See WARNINGS).Renal Toxicity: Rise in BUN has been reported and is apparently dose related. (See WARNINGS).Hypersensitivity Reactions: urticaria, angioneurotic edema, anaphylaxis, anaphylactoid purpura, pericarditis and exacerbation of systemic lupus erythematosus.Bulging fontanels in infants and benign intracranial hypertension in adults have been reported in individuals receiving full therapeutic dosages. These conditions disappeared rapidly when the drug was discontinued.Blood: Hemolytic anemia, thrombocytopenia, neutropenia and eosinophilia have been reported.When given over prolonged periods, tetracyclines have been reported to produce brown-black microscopic discoloration of thyroid glands. No abnormalities of thyroid function studies are known to occur.
    Monsterlove 2,921 Replies Flag this Response
  • I have myself suffered for years but unlike you the doctors could not find the reason for my problems. I think I have been sick for over 6 years and with each year it got worse till it got to the point when I could not eat anything.I was at a loss of what to do next, till a coworker told me about a natural clinic. Like so many other people I was skeptical about it but I had nothing to lose. It was a good choice because they helped me a lot.So all I can tell you is try finding a naturalist/herbalist.
    Anonymous 42,789 Replies Flag this Response
  • three-lac is very popular. i myself never tried it but maybe you can look into it. it is an anti-yeast dietary supplement. as for a specialist sorry i cant help you with that.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?